Injections do not seem to always work

I Have been having injections for about 3 years and though there is a vast improvement about every 6-7 months all the symptoms come back, and I have to have about 14 days away from work ( ) Blood tests say I am okay, these are sometimes taken in the same week as the injection which I would have thought would influence the reading, my GP is fantastic but does not show very serious interest in P/A. Does any one know of a specialist in the Midlands preferably in the Birmingham area?

4 Replies

  • How often do you have an injection? Sounds like you need to inject more. If symptoms come back at round 6 months time, then you need to be having it quarterly. If your symptoms comes back after one months, then you need a monthly injection.

  • Can't recommend a specialist in the midlands but can empathise with your situation. Think you are right that it is totally nuts to be measuring B12 levels so soon after a shot as results will be meaningless.

    Was told late 2012 that I had low B12 levels whilst in hospital having fallen down the stairs and broken my ankle - not really told what low B12 meant and just sent home with loading shots to be done by district nurse. Struggled through most of last year until October with nobody actually saying anything about the B12 - was a locum who said I'd need shots regularly not my GP. Managed to get info on PA from PAS and started to pick up on what was going on and realise that the tiredness I'd had since at least 2010 ... and a load of other symptoms ... were indications that it had been going on for a long time. In October the shot had an effect but each time after that the time it lasted was shorter and shorter. First few months of this year were a nightmare - with balance really deteriorating and mood very low and a series of colds that wiped me out completely and the effects of injections was negligible. Tried to talk to my GP but he just said 'it can't be B12 because you are having injections' along with 'the things you are describing are not symptoms of B12' (should have given him the list I had from PAS but the first remark totally took the wind out of my sails - not that there was much to start off with) - just pushing anti-depressants, and yes I was depressed but I also knew it was because I didn't feel in control of the B12. Apologies to him for wasting his time and left ... and since then I've discovered that if I use really high doses of a nasal spray then that works for me - have gone from struggling to walk to being able to climb up and down ladders and generally feeling much better. Prior to that I'd noticed that the normal does of nasal spray did take the edge of the confusion though it didn't really touch the tiredness. Which is all a long winded way of saying that you aren't alone.

    Hope you do manage to find a specialist - it's an awful condition and the complacency of many GPs in assuming it is one-size fits all in terms of treatment is really disappointing.

  • Hi Hasty22

    First point I would make is that I feel you may well be correct in thinking that taking bloods just after injections is almost certainly going to result in a blood serum reading which is artificially high, or as is often stated as a medicated level.

    Regarding your plea for help from an expert in P.A. and B12 matters, may I hereby suggest that you contact Denise Oblein on 0207 188 7188 at Guys / St. Thomas's Hospital in London, Dr. Dominic Harrington as Director of Medical Research, has a team of experts working full time on such problems. Dominic is a highly respected expert in the field and a great chap, his team can arrange for all tests to be carried out by post and even offer you the chance to E-mail all your medical concerns down to Denise, who will have experts provide you with the answers by return of E-mail.

    Hope this helps and you find the answers you seek very soon. Best wishes B12T

  • Thanks do you have the email address of Denise Oblein.

You may also like...